Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 10, NWS Spokane, WA

June 2, 2006Latah County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 2, 2006, 12:04 PM PDT for Latah County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 12:04 PM PDT (19:04 UTC)
Expired
Jun 2, 2006, 12:30 PM PDT
In force
26 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Latah County, ID

The radar

The Spokane radar (KOTX), 112 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 021904
SVROTX
IDC057-021930-
/O.NEW.KOTX.SV.W.0010.060602T1904Z-060602T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1204 PM PDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LATAH COUNTY IN THE PANHANDLE OF IDAHO
  THIS INCLUDES THE CITY OF MOSCOW

* UNTIL 1230 PM PDT

* AT 1202 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOSCOW...
  AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL LATAH COUNTY AT 1220 PM PDT

LAT...LON 4676 11704 4666 11699 4684 11662 4697 11681

$$

LERICOS
2 follow-up statements
000 
WWUS56 KOTX 021913
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1213 PM PDT FRI JUN 2 2006

IDC057-021930-
/O.CON.KOTX.SV.W.0010.000000T0000Z-060602T1930Z/
LATAH ID-
1213 PM PDT FRI JUN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM PDT
FOR CENTRAL LATAH COUNTY...

AT 1208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOSCOW...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARVARD BY 1225 PM PDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4676 11704 4666 11699 4686 11657 4700 11678

$$

LERICOS
000 
WWUS56 KOTX 021931
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1230 PM PDT FRI JUN 2 2006

IDC057-021940-
/O.EXP.KOTX.SV.W.0010.000000T0000Z-060602T1930Z/
LATAH ID-
1230 PM PDT FRI JUN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LATAH COUNTY EXPIRES
AT 1230 PM PDT...

THE THUNDERSTORM PRODUCING THE SEVERE WEATHER IS DISSIPATING. THOSE 
IN THE VICINITY OF THIS STORM MAY STILL EXPERIENCE GUSTY WINDS TO 40 
MPH WITH SMALL HAIL AND HEAVY RAIN. 

LAT...LON 4676 11704 4666 11699 4686 11657 4700 11678

$$

LERICOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:28 AM PDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 2, 10:28 AM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1028 AM PDT FRI JUN 2 2006

.SYNOPSIS...MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE INLAND
NORTHWEST THROUGH THE FIRST PART OF THE WEEKEND. A MORE ORGANIZED
SHORT WAVE WILL MOVE ACROSS THE AREA SUNDAY MORNING... THEN HIGH
PRESSURE WILL BUILD OVER THE REGION FOR THE FIRST PART OF NEXT
WEEK.

&&

.DISCUSSION...STRONG COLD FRONT MOVING ACROSS INLAND NORTHWEST
THIS MORNING. UPDATED FORECAST TO PUSH BACK TIMING OF
PRECIPITATION ACROSS EASTERN HALF OF CWA PER SATELLITE AND RADAR TRENDS.
LOOKS LIKE SHOWERS WILL ARRIVE IN SPOKANE-CDA AREA AROUND LUNCH AND
EXPECT AN UNSETTLED AFTERNOON WITH SHOWERS AND SOME THUNDERSTORMS
AROUND. EARLY LOOK AT NEW MODELS STAYS ON TRACK WITH NEXT SYSTEM
TO ARRIVE LATE SATURDAY NIGHT AND SUNDAY MORNING WITH A DECENT
SHOT OF PRECIPITATION ACROSS EASTERN HALF OF CWA. CR

&&

.AVIATION...CLOUDS WILL CONTINUE TO STREAM INTO THE REGION FROM THE
SOUTH AND WEST THROUGH THE PERIOD. BIGGER PUSH OF WET WEATHER
EXPECTED TO MOVE FROM WEST TO EAST BETWEEN 16Z AND 00Z. MOSTLY VFR
CONDITIONS WILL PERSIST...WITH AN INCREASE IN WIND IN THE 00-06Z
TIME PERIOD. JL

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        75  50  74  53  70  48 / 100  50   0  70  70  20
COEUR DALENE  74  50  74  52  70  47 / 100  50   0  70  70  20
PULLMAN        74  49  72  52  69  47 / 100  60  10  60  60  10
LEWISTON       74  54  79  58  74  52 /  70  50  10  50  60  10
COLVILLE       69  50  76  50  69  44 / 100  50   0  70  80  30
SANDPOINT      72  49  73  49  67  44 /  70  60  10  70  70  40
KELLOGG        72  51  73  53  68  45 /  80  70  10  70  70  30
MOSES LAKE     66  52  79  56  74  49 /  50  10   0  60  40  10
WENATCHEE      63  54  78  57  74  52 /  70  10   0  50  40  10
OMAK           66  49  80  52  72  49 /  70  20   0  70  60  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:01 PM PDTSevere Thunderstorm WarningOTXBonner44 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.